Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
132 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

Does Benadryl interact with Atorvastatin?

My husband is taking Atorvastatin. Md called him in and said his platlets were low at 130 and had been lower in the past and wants to send him to a Hematologist. His other meds are Tylenol and Lisinopril plus a baby asa everyday. When we see the MD we always report his c/o itching. He takes Benadryl and it helps, Do u think this could be his Atorvastin. Cannot find side effects but thinking of stopping this med till he is seen by MD
Wed, 12 Jul 2017
Report Abuse
General & Family Physician 's  Response
Dear,

I have read your question and I understand your concern regarding your husband's health.
Firstly, Benadryl does not interact with Atorvastatin and thus cause adverse side effects. This is not a matter of concern. At the same way, itching is not a side effect of Atorvastatin.
From what you describe, the fact that your husband's platelets are low, makes me agree with your MD in thinking that this is a Hematologic condition. Often, blood disorders are associated with itching, and they need a specialist to make a further in-detail examination.
Please, do not stop any med in the meantime, because, as I explained above, they are not causing the itching and your husband needs them.

I hope I have answered your question.
I wish you and your husband good health!

Manoku Eni M.D.
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in


Does Benadryl interact with Atorvastatin?

Dear, I have read your question and I understand your concern regarding your husband s health. Firstly, Benadryl does not interact with Atorvastatin and thus cause adverse side effects. This is not a matter of concern. At the same way, itching is not a side effect of Atorvastatin. From what you describe, the fact that your husband s platelets are low, makes me agree with your MD in thinking that this is a Hematologic condition. Often, blood disorders are associated with itching, and they need a specialist to make a further in-detail examination. Please, do not stop any med in the meantime, because, as I explained above, they are not causing the itching and your husband needs them. I hope I have answered your question. I wish you and your husband good health! Manoku Eni M.D.